Hide This

FREEHER HealthToolkit

HER Health Toolkit

Sign up for EmpowHER updates and you'll receive our
FREE HER Health Toolkit

Flu

Get Email Updates

Flu Guide

Alison Beaver

Have a question? We're here to help. Ask the Community.

ASK

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!

ask: why my shoulder STILL hurts after 2010 flu shot

By telephoneme
 
Rate This

I started this new share because I got the new flu shot 3 weeks ago- the one that contains the reg. flu and the H1N1 combined. I got it done at Walgreens. When the Dr (pharmacist, actually) put it in, it did not hurt. Even though it felt like it was in the bone and very high up. The actuall dispensing of the vaccine felt like it took longer than usual. Since then, my shoulder still hurts and I complain about it several times a day. I cannot sleep on it at night and everytime I roll over in bed, it wakes me (all night long). I have rec'd the flu shot for years and I never got this pain. For this reason, I will NOT be forcing my 10 yr old to get it because she could not tollerate this pain and would have missed many days of school thus far. Comments?

Add a Comment161 Comments

EmpowHER Guest
Anonymous

I had my flu shot in October and the new nurse put the needle very high toward the front. I thought this seemed wrong and checked it with two nurses I know, here's the deal. The Dept of Health warns that
no shot is to be given in the upper one third of the deltoid muscle because it can cause long term pain, that's what I have! told the nurse (nicely) thinking she would want to know WRONG she told her superior I was being racist! We are in one mixed up society. So I guess just suffer, don't tell anyone and let that nurse cause lots more people needless pain

December 17, 2014 - 12:24pm
EmpowHER Guest
Anonymous

I got a flue jab a few years at work. As she put jab in through bone it was really tough and the nurse said oooh you've got strong muscles? (This is to the least sporty person in the world..) I stupidly didnt make a fuss and put up with it for ages until months went past.

So I went to the NHS and explained that I had a bad sholder scince the jab and what it could be and they pretended it wasnt possible and that I must have injured it... Which I knew was not true?

Why they insist on lying about it I don't know. I now realised I should have kicked a fuss. Two years later sholders okish... just aches in damp weather!! Still very annoying!

December 15, 2014 - 3:10pm
EmpowHER Guest
Anonymous

I received my flu shot on Oct 23, 2013. I'm a registered nurse and as soon as the Walgreen's pharmacist stuck me with the needle, I knew it was too high. Within a half hour my shoulder started to stiffen. Two days later I went to the urgent care because I wanted it documented. The PA working that day kind of rolled her eyes at me, took an x-ray, and basically told me sometimes flu shots hurt. I told her I wanted a steroid.. she gave me meloxicam. I didn't even other filling it and kept taking 800mg of ibuprofen 2-3 times a day. I had horrible pain in the shoulder and could hardly dress myself. After three weeks, I went in for a back steroid injection for arthritis. It helped the shoulder a lot for about a week. My primary gave me 10 days of prednisone, so then I started taking that. It worked moderately well, but wore off quickly after it was done. I just had an MRI done and it shows diffuse rotator cuff tendonitis with fluid between the tendons, bone marrow edema around the AC joint, and small glenohumeral joint effusion. My doctor wants to tell me I must have hurt myself turning a patient or something, but my arm didn't hurt 5 minutes before the injection, but it's hurt ever since. I'm very angry and frustrated as this obviously makes my job and normal living much more difficult. The doctor hasn't told me what he plans to do yet, but I'm sure it's going to involve more steroids, which I cannot stand. Hopefully someone starts teaching these Walgreen's pharmacists how to give flu shots.

December 13, 2013 - 10:14pm
EmpowHER Guest
Anonymous

Vaccines can cause shoulder in juries and the Department of Health and Human Services knows it (which is why they compensate people who end up with adhesive capsulitis, tendinitis, bursitis, etc. after getting a flu shot or other shot). The Advisory Commission on Childhood Vaccines performed an in depth study of shoulder injuries related to vaccine administration (SIRVA) and found a definitive correlation. Information taken from
http://myvaccinelawyer.com/blog/shoulder-injuries-related-to-vaccine-adm...

November 22, 2013 - 12:24pm
EmpowHER Guest
Anonymous

As a lawyer representing people injured by vaccines, I can attest that countless people suffer shoulder injuries after receiving flu shots and other vaccines. The injury is generally caused by the vaccine administrator injecting too high on the arm, in the shoulder region. The needle can penetrate sensitive areas of the shoulder leading to bursitis, adhesive capsulitis (frozen shoulder) and tendinitis. Most of our shoulder injury clients are women which is not a coincidence - women generally have smaller upper arms than men, allowing the needle to penetrate farther into the nerves and musculature of the shoulder. For more information, please feel free to check out this article on the topic:
http://myvaccinelawyer.com/blog/shoulder-injuries-related-to-vaccine-adm...

November 13, 2013 - 1:18pm
EmpowHER Guest
Anonymous

I got the flu shot from Rite Aid about 4 weeks ago (the intramuscular shot). I was sore that evening but it started feeling better with each passing day. About a week and a half ago, I woke up with arm pain right in the area where the shot was given. It's worse in the morning but still hurts in the evening. I called my doctor's office and they told me to ice it and rub it to soften it. It's very frustrating. Hurts to lift my arm up, or across.

November 6, 2013 - 7:39am
EmpowHER Guest
Anonymous

I got the flu shot on 9/23/13 and am still having pain in the my upper arm and shoulder, was hoping to find some answers here, yet it looks like I just need to give it some more time. Totally frustrating to have this going on, have not had this happen before, will think twice about getting one next year.

October 17, 2013 - 1:04pm
EmpowHER Guest
Anonymous

October 1, 2013 my husband and I went to Walgreens to get our flu shot. When the lady gave me the shot I commented that it felt like it went into my joint. It is now Oct. 14 and I still cannot lift my arm! This is extremely frustrating! I called Walgreens and told them about my arm. He said that it happens 1 in 100 shots and that I should go see my doctor for pain meds and perhaps a cortizone shot. Really!? This is not right... This could be a life changing exjperience! I'm nervous and scared that I will never regain full mobility without pain in my arm. What can we do as a group to prevent this? And possibly get help to pay for the medical treatments.

October 14, 2013 - 5:06pm
EmpowHER Guest
Anonymous (reply to Anonymous)

It was probably given too high in the shoulder. A cortisone shot may help but I had to have physical therapy. But alas, it did get better and I have 90% of my previous range of motion. The problem is the techs giving the shots in the drug stores don't know the dangers of giving it too high in the shoulder. But my orthopedic doc (that I went to after my hot/problem) knew all about the potential problems. And even if it happens 1 in 100, no one wants to be the 1. I hope you get to feeling better soon.

November 6, 2013 - 10:07am
Janap48

I got my flu shot at Walgreens, one month ago in my left shoulder area(high dose, because I turned 60 this year). (I also got a Shingle shot two weeks prior to the flu shot: that did not cause any pain) The flu shot itself did not hurt, but the next day it was sore, which has never happened before. It still is sore and getting progressively worse. It hurts to lay on my left side and can barely lift my arm. I am physically active, do yoga and workout and now am very limited as to what I can do. I tried icing it tonight which didn't help. I will try heat tomorrow. I take Meloxicam for my hip, which was helping my shoulder, but the pain and range of motion is getting worse every day. HELP!!!

October 6, 2013 - 10:27pm
Image CAPTCHA
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Tags

Improved

1998 Health

Changed

855 Lives

Saved

723 Lives
19 lives impacted in the last 24 hrs Learn More

Take Our Featured Health Poll

Are you getting, or have you had a flu shot this year?:
View Results